Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 15, 2023, 8:22 PM PST. It took effect at Feb 16, 2023, 9:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2023, 8:22 PM PST (04:22 UTC)
- In effect from
- Feb 16, 2023, 9:00 AM PST
- Expired
- Feb 17, 2023, 9:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
884 WHUS76 KEKA 160422 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 822 PM PST Wed Feb 15 2023 PZZ470-161230- /O.NEW.KEKA.SC.Y.0018.230216T1700Z-230217T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 822 PM PST Wed Feb 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-161230- /O.NEW.KEKA.SC.Y.0018.230216T1700Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 822 PM PST Wed Feb 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 9 AM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 AM Thursday to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
452 WHUS76 KEKA 161101 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PST Thu Feb 16 2023 PZZ455-161915- /O.EXB.KEKA.SC.Y.0018.230216T2100Z-230217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 301 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 PM this afternoon to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-161915- /O.CON.KEKA.SC.Y.0018.230216T1700Z-230217T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-161915- /O.CON.KEKA.SC.Y.0018.230216T1700Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 AM this morning to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
361 WHUS76 KEKA 161709 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 909 AM PST Thu Feb 16 2023 PZZ470-170115- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 909 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-170115- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 909 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY... * WHAT...Southeast winds 15 to 25 kt with gusts to 30 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-170115- /O.CON.KEKA.SC.Y.0018.230216T2100Z-230217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 909 AM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts to 25 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 PM this afternoon to 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
011 WHUS76 KEKA 162239 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 PM PST Thu Feb 16 2023 PZZ455-162345- /O.CAN.KEKA.SC.Y.0018.000000T0000Z-230217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 239 PM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ470-170500- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 PM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-170645- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 PM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY... * WHAT...Southeast winds 15 to 25 kt with gusts to 30 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
815 WHUS76 KEKA 170439 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 839 PM PST Thu Feb 16 2023 PZZ470-170545- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-230217T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 839 PM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ PZZ475-171245- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 839 PM PST Thu Feb 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
269 WHUS76 KEKA 171031 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 AM PST Fri Feb 17 2023 PZZ475-171700- /O.CON.KEKA.SC.Y.0018.000000T0000Z-230217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 231 AM PST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
763 WHUS76 KEKA 171635 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 835 AM PST Fri Feb 17 2023 PZZ475-180045- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-230217T1700Z/ /O.NEW.KEKA.SC.Y.0019.230218T0800Z-230219T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From midnight tonight to 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-180045- /O.NEW.KEKA.SC.Y.0019.230218T0500Z-230219T1100Z/ /O.NEW.KEKA.GL.A.0008.230219T1100Z-230220T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 AM PST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 AM PST Sunday. For the Gale Watch, from late Saturday night through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 2:53 PM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 15, 2:53 PM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PST Wed Feb 15 2023
.SYNOPSIS...Another cold night is expected tonight, but most
locations will be several degrees warmer than the previous night.
An area of low pressure will drop south over the coastal waters on
Thursday, with most of the associated rain remaining offshore. Dry
weather is forecast to continue through Monday, with precipitation
moving south across the area Monday night and Tuesday, along with
gusty winds and colder temperatures.
&&
.DISCUSSION...After a cold start across the area, skies were mostly
sunny through much of the day with temperatures in the 40s and 50s.
Another cold night is on tap for tonight across the area. However,
overnight lows are expected to be at least a couple of degrees warmer
than last night. As a result, most coastal locations are expected to
escape another hard freeze. The oncoming shift will continue to
monitor temperature trends.
An upper trough over the Gulf of Alaska will dig southward over the E
Pacific tonight and Thursday with a large upper low developing in the
base of the trough. Forecast models continue to trend a bit farther
offshore with this low, with the associated precipitation field
remaining almost entirely offshore. There will still be a slight
chance of rain, mainly along the Mendocino coast Thursday night. The
main impact of this low will be to increase cloudiness across the
area during the day Thursday and continuing through Friday morning.
Breezy southerly winds are expected with this system, with gusts to
30 mph possible over the higher terrain.
The upper low will continues to drop south on Friday, with dry
weather continuing through Monday along with a gradual warm-up.
A wetter pattern is forecast to return Monday night and Tuesday, with
colder and windier conditions. /SEC
&&
.AVIATION...Under building high pressure, surface winds are light
with VFR conditions in a cold, dry airmass. Subsidence, associated
with the building ridge will render mostly VFR/SKC to the
region...except across a few inland river valleys in the morning.
Southeasterly winds will increase late tonight as an area of low
pressure passes by offshore. JJW/TAA
&&
.MARINE...Northerly winds and short period seas will continue
diminishing this evening. A mid-period NW swell will continue to
slowly subside through Friday. Winds will become southerly after
midnight tonight as an area of low pressure moves S along the coast.
A long period NW swell will arrive on Thursday. /SEC
&&
.BEACH HAZARDS...Building long period NW swell on Thursday will lead
to a moderate risk of sneaker waves at area beaches Thursday
afternoon and evening. A Beach Hazard Statement will be issued to
highlight this threat. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 6 PM this evening
for PZZ450-455-470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 15, 2:18 PM PST, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 218 PM PST Wed Feb 15 2023 CAZ102-105>108-110>115-162230- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 218 PM PST Wed Feb 15 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-162230- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 218 PM PST Wed Feb 15 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There will be a moderate risk of sneaker waves at area beaches Thursday afternoon and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.